MAUDE Adverse Event Report: RICHARD WOLF GMBH SUCT./IRRIG.TUBE SET SPIKE L 3M; SUCT./IRRIG.TUBE SET SPIKE L 3M6MM

RICHARD WOLF GMBH SUCT./IRRIG.TUBE SET SPIKE L 3M; SUCT./IRRIG.TUBE SET SPIKE L 3M6MM
Model Number 4170.956
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation has started.A follow-up report will be issued when additional information is available.
 
Event or Problem Description
The following was reported to rw gmbh: the user report of the stadtspital waid and triemli is based on an event that took place on (b)(6) 2020.The following was reported to (b)(6) medic: when piercing the irrigation solution, parts of the mandrel break off the disposable tubing set type 4170.956 and are flushed into the patient with the irrigation solution.Foreign bodies in the abdomen, plastic parts which are sharp, can injure the intestine.
 
Additional Manufacturer Narrative
Richard wolf gmbh(rwgmbh) considers this matter closed.However, in the event rwgmbh receives any additional information a follow up report will be submitted to fda.Richard wolf medical instruments corporation(rwmic) submitting report on behalf of rwgmbh report on behalf of rwgmbh.
 
Event or Problem Description
The device was received and evaluated by rw gmbh.The results: during the inspection, it was found that the tip of one of the piercing mandrels on a suct./irrig.Tube set spike l 3m had broken off.The cause of the broken tip is therefore due to mechanical overload.The fracture pattern as well as the adjacent regions show no signs of a material or production defect.The production record of the affected batch has been checked and does not show any deviations relevant to this case of error.The user is expressly advised in the enclosed instructions for use (ga-b145) that a visual inspection must always be carried out before and after use.This inspection must check whether the instrument and accessories are damaged or incomplete or have loose parts or missing parts.Reference is also made to a functional check to be performed and the limited stability of the products.No missing parts may remain in the patient.Products that are damaged and/or incomplete or have loose parts must no longer be used.Based on the available test results, we assume that there was a handling error.The piercing mandrels on the tube set were mechanically overloaded.The hose set 4170,956 has been in the sales program since january 31, 2001.The period 01.01.2018 to 06.05.2021 was subjected to a closer examination of the complaints database.During this period 16985 pak suct./irrig.Tube set spike l 3m (4170956) were sold, during the period under consideration 3 pieces of suct./irrig.Tube set spike l 3m (4170956) 4170956 with broken antechdorn from another batch were claimed.Should this occur during use, it will only lead to a slight delay in surgery due to the replacement of the hose set.According to our hazard analysis f1-2, the situation then represents a hazard due to product combinations.In particular, a functional impairment.This results in possible resulting hazard situations due to loosening or loss of parts, of the products damaged by the in combination.In the risk assessment f1-2 possible risks were considered and evaluated with an acceptable risk.The acceptance criterion according to afap diagram for the product group f1-2 allows in the current revision r02 occurrence probability of 1%.This value is not exceeded by the present complaint.The identified defect does not describe a general product problem, which includes a non-conformity, negative trend or previously unknown hazards.No further measures are planned at this time.For this reason, further cases will be monitored to determine a possible trend.Regardless of the problem reported in this case, a revision of these hose sets is underway (existing components will be converted to dehp-free standard components).

Brand Name
SUCT./IRRIG.TUBE SET SPIKE L 3M
Common Device Name
SUCT./IRRIG.TUBE SET SPIKE L 3M6MM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, 75438
GM  75438
MDR Report Key11560429
Report Number9611102-2021-00014
Device Sequence Number4108543
Product Code GEI
UDI-Device Identifier04055207048641
UDI-Public04055207048641
Combination Product (Y/N)Y
Initial Reporter CountrySZ
PMA/510(K) Number
K002000
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Biomedical Engineer
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 03/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number4170.956
Device Catalogue Number4170.956
Device Lot Number32231230
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/24/2021
Supplement Report FDA Received Date05/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1